Generic Name: aspirin and carisoprodol (AS pir in/ kar eye soe PROE dole)Brand names: Soma Compound, Carisoprodol Compound
Aspirin is in a class of drugs called salicylates. Aspirin works by reducing substances in the body that cause pain and inflammation. It is used to reduce pain, inflammation, and fever.
Carisoprodol is a muscle relaxant. It works by blocking nerve impulses (or pain sensations) that are sent to the brain.
The combination of aspirin and carisoprodol is used, along with rest and physical therapy, to treat injuries and other painful muscular conditions.
Aspirin and carisoprodol may also be used for purposes other than those listed in this medication guide.
Watch for bloody, black, or tarry stools or bloody vomit. This could indicate damage to the stomach.Do not take more of this medication than is prescribed. If the pain is not being adequately treated, talk to your doctor.
Before taking this medication, tell your doctor if you have
a stomach or intestinal ulcer,
a bleeding or blood-clotting disorder.
You may not be able to take aspirin and carisoprodol, or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.It is not known whether aspirin and carisoprodol will be harmful to an unborn baby. Do not take aspirin and carisoprodol without first talking to your doctor if you are pregnant or could become pregnant during treatment. It is not known whether aspirin and carisoprodol passes into breast milk. Do not take aspirin and carisoprodol without first talking to your doctor if you are breast-feeding a baby. Aspirin and carisoprodol is not approved for use in children younger than 12 years of age. Also, do not use any medication that contains aspirin to treat a child or teenager who has a fever, flu symptoms, or chicken pox without first talking to a doctor. In children younger than 20 years of age, aspirin may increase the risk of Reye's syndrome, a rare but often fatal condition.
Take aspirin and carisoprodol exactly as directed by your doctor. If you do not understand these directions, ask your pharmacist, nurse, or doctor to explain them to you.Take each dose with a full glass of water. Do not take more of this medication than is prescribed. If the pain is not being adequately treated, talk to your doctor. Store aspirin and carisoprodol at room temperature away from moisture and heat.
Take the missed dose as soon as you remember. However, if it is almost time for the next dose, skip the missed dose and take only the next regularly scheduled dose. Do not take a double dose of this medication. Doses should be taken at least 4 hours apart.
Symptoms of an aspirin and carisoprodol overdose include headache; ringing in the ears; dim vision; nausea; vomiting; diarrhea; sweating; increased thirst; low blood pressure (weakness, fainting, confusion); decreased breathing; and unconsciousness.
an allergic reaction (difficulty breathing; closing of the throat; swelling of the lips, tongue, or face; or hives);
paralysis (loss of feeling) or extreme weakness;
agitation or tremor;
red, black, or bloody stools; or
Other, less serious side effects may be more likely to occur. Continue to take aspirin and carisoprodol and talk to your doctor if you experience
drowsiness or dizziness;
faint ringing in the ears; or
nausea or diarrhea.
Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome. You may report side effects to FDA at 1-800-FDA-1088.
Drowsiness or dizziness caused by carisoprodol may be increased by other drugs such as antidepressants, alcohol, antihistamines, sedatives (used to treat insomnia), other pain relievers, anxiety medicines, and muscle relaxants. Together, these medicines may cause dangerous sedation, possibly resulting in unconsciousness and death. Tell your doctor about all medicines that you are taking, and do not take any medicine without first talking to your doctor.Do not take aspirin and carisoprodol without first talking to your doctor if you are taking any of the following medicines:
an anticoagulant such as warfarin (Coumadin), heparin, enoxaparin (Lovenox), dalteparin (Fragmin), danaparoid (Orgaran), ardeparin (Normiflo), or tinzaparin (Innohep);
another salicylate such as aspirin (Acuprin, Ecotrin, Ascriptin, Bayer, others); choline salicylate and/or magnesium salicylate (Magan, Doan's, Bayer Select Backache Pain Formula, Mobidin, Arthropan, Trilisate, Tricosal), or salsalate (Disalcid).
You may not be able to take aspirin and carisoprodol, or you may require a dosage adjustment or special monitoring if you are taking any of the medicines listed above.
Drugs other than those listed here may also interact with aspirin and carisoprodol. Talk to your doctor and pharmacist before taking any prescription or over-the-counter medicines.